MAUDE Adverse Event Report: ARTHROCARE CORPORATION COBLATOR II CONTROLLER (240V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION COBLATOR II CONTROLLER (240V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EC8001-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during set up of a intracapsular tonsillectomy procedure; before the patient was anesthetized; while plugging the coblator ii system, it had a burnt smell and smoke that came out from the generator.The procedure was cancelled and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information on a2 and a3.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was identified.However, the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image found the coblator ii controller laying in a cart system between two other devices, multiple chords can be seen in the image, as well as a foot pedal.There is visible smoke in the image.However, it was not possible to confirm the source of the smoke.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
COBLATOR II CONTROLLER (240V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15974396
Report Number3006524618-2022-00507
Device Sequence Number17873186
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC8001-01
Device Catalogue Number13546-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/28/2022
06/06/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/30/2022
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age12 YR
Patient SexMale